Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 92, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 9, 2000, 9:27 PM CST for Tuscaloosa County, Alabama. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2000, 9:27 PM CST (03:27 UTC)
- Expired
- Mar 9, 2000, 9:45 PM CST
- In force
- 18 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 71 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 100328 SVRBHM ALC125-100345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 927 PM CST THU MAR 9 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 945 PM CST. * AT 928 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BROOKWOOD...MOVING NORTHOEAST AT 35 MPH. THREE QUARTER INCH HAIL WAS REPORTED IN BROOKWOOD. IF YOU ARE IN THE PATH OF THE STORM MOVE TO A STURDY SHELTER. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:00 PM CST, 6 hours 27 minutes earlier.
Area forecast discussion, Mar 9, 3:00 PM CST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CST THU MAR 09 2000 COMPLEX FORECAST FOR THE FIRST DAY BACK. SURFACE FRONT LOCATED FROM NEAR KBWG TO KLIT LINE WITH LOW SHOWING UP AROUND KHOT. THIS FRONT HAS MOVED VERY LITTLE THE PAST 6 HRS. PRE-FRONTAL TROUGH SLOWLY MOVING SOUTHWARD ACROSS NORTH CENTRAL AL WITH MOST SHOWER ACTIVITY DEPRESSED FOR NOW WITH ABSENCE OF LIFT AND CAP. ISOLATED TSTMS DEVELOPING WEST CENTRAL MS IN CU FIELD BUT BELIEVE ACTIVITY WILL BE LIMITED TO AREAS OF STRONG DAYTIME HEATING. SPC HAS SLGT RISK FOR W AL DAY 1 BUT WILL NOT MENTION ATTM. SHORT RANGE MODELS GENERALLY AGREE THAT FRONT/TROUGH WILL REMAIN ORIENTED WEST-EAST THROUGH NORTH CENTRAL AL INTO FRI NIGHT. SFC LOW DEVELOPS ALONG FRONT FRI NIGHT AND MOVES JUST NW OF AREA. UPPER LEVEL TROUGH AXIS SWINGS INTO THE LWR MS VLY EARLY SAT WITH POTENT S/W IN BASE OF TROUGH. ROUND OF STRONG TSTMS IN STORE FOR LATE FRI AND EARLY SAT BUT WILL LET LATER SHIFTS ADJUST FOR TIMING AND SEVERE WORDING. WITH BAND OF MOISTURE ASSOCIATED WITH BOUNDARY IN CENTRAL AL AND SOME ISENTROPIC LIFT OVERNIGHT...WILL KEEP SLGT CHC POPS IN PERIOD 1. POPS INCREASE WITH TIME FROM CHANCE PERIOD 2 TO LIKELY/CAT PERIOD 3 AND 4. TOOK A BLEND OF MOS/FAN TEMPS THROUGH THE PERIOD. HSV CE 052/065 055/057 035 75238 BHM EE 055/074 057/064 035 75238 MGM BE 058/078 059/069 040 75236= .BHM...NONE. 75
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:55 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 35 min |
| Mar 10, 1:27 AM CST | Severe Thunderstorm Warning | BMX | Pickens | 33 min |
| Mar 10, 2:14 AM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 46 min |
| Mar 10, 3:47 AM CST | Severe Thunderstorm Warning | BMX | Blount, Cullman | 43 min |
| Mar 10, 6:39 AM CST | Severe Thunderstorm Warning | BMX | Pickens | 36 min |
| Mar 10, 8:53 AM CST | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 37 min |
| Mar 10, 10:07 AM CST | Severe Thunderstorm Warning | BMX | Clay, Talladega | 23 min |
| Mar 10, 11:38 AM CST | Severe Thunderstorm Warning | BMX | Randolph | 37 min |
| Mar 10, 11:54 AM CST | Severe Thunderstorm Warning | BMX | Cullman, Winston | 36 min |
| Mar 10, 11:54 AM CST | Severe Thunderstorm Warning | BMX | Morgan | 36 min |
| Mar 10, 11:58 AM CST | Severe Thunderstorm Warning | BMX | Lawrence | 32 min |
| Mar 10, 12:47 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 28 min |
| Mar 10, 1:48 PM CST | Severe Thunderstorm Warning | BMX | Fayette | 27 min |
| Mar 10, 1:52 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 38 min |
| Mar 10, 2:23 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery | 37 min |
| Mar 10, 2:42 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 48 min |
| Mar 10, 2:58 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon | 32 min |
| Mar 10, 3:21 PM CST | Severe Thunderstorm Warning | BMX | Colbert, Franklin | 39 min |
| Mar 10, 3:27 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon, Russell | 48 min |
| Mar 10, 3:31 PM CST | Severe Thunderstorm Warning | BMX | Greene | 29 min |
| Mar 10, 3:55 PM CST | Severe Thunderstorm Warning | BMX | Pickens | 35 min |
| Mar 10, 3:57 PM CST | Severe Thunderstorm Warning | BMX | Walker | 48 min |
| Mar 10, 4:03 PM CST | Tornado Warning | BMX | Walker | 27 min |
| Mar 10, 4:11 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 49 min |
| Mar 10, 4:13 PM CST | Severe Thunderstorm Warning | BMX | Russell | 47 min |
| Mar 10, 4:19 PM CST | Severe Thunderstorm Warning | BMX | Hale, Tuscaloosa | 26 min |
| Mar 10, 4:29 PM CST | Tornado Warning | BMX | Walker | 31 min |
| Mar 10, 4:33 PM CST | Severe Thunderstorm Warning | BMX | Pickens | 27 min |
| Mar 10, 4:36 PM CST | Severe Thunderstorm Warning | BMX | Perry | 24 min |
| Mar 10, 4:41 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 49 min |
| Mar 10, 4:48 PM CST | Tornado Warning | BMX | Tuscaloosa | 42 min |
| Mar 10, 4:52 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Perry | 23 min |
| Mar 10, 4:54 PM CST | Severe Thunderstorm Warning | BMX | Walker, Winston | 36 min |
| Mar 10, 4:55 PM CST | Severe Thunderstorm Warning | BMX | Fayette | 35 min |
| Mar 10, 4:57 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 33 min |
| Mar 10, 4:59 PM CST | Severe Thunderstorm Warning | BMX | Russell | 31 min |
| Mar 10, 5:13 PM CST | Tornado Warning | BMX | Perry | 32 min |
| Mar 10, 5:18 PM CST | Tornado Warning | BMX | Fayette, Walker | 42 min |
| Mar 10, 5:19 PM CST | Tornado Warning | BMX | Tuscaloosa | 26 min |
| Mar 10, 5:23 PM CST | Severe Thunderstorm Warning | BMX | Bibb | 37 min |
| Mar 10, 5:43 PM CST | Severe Thunderstorm Warning | BMX | Franklin | 32 min |
| Mar 10, 5:43 PM CST | Tornado Warning | BMX | Tuscaloosa | 32 min |
| Mar 10, 5:50 PM CST | Tornado Warning | BMX | Jefferson | 40 min |
| Mar 10, 5:57 PM CST | Tornado Warning | BMX | Walker | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.